Side effects lantus (insulin glargine) insulin?

HYPOGLYCEMIA. Hypoglycemia (low blood sugar) is a complication of getting too much of any insulin. Since Lantus (insulin glargine) Insulin is injected you may have bruises or lumps at the injection sites.

Related Questions

The side effects of this insulinarent common with lantus (insulin glargine)?

Side effect. The blood sugar diary is the key. The side effect of concern is hypoglycemia (sugar < 80 associated with symptoms) . This side effect should never occur, if your are doing bs diary and show it to your doctor. Doctor should know how to make adjustment to dose. Read more...

Are there any long term adverse effects of lantus (insulin glargine) tx?

Yes. Possible long term adverse effects with Lantus (insulin glargine) include weight gain, leg edema, and lipodystrophy at the injection site (loss or gain of fat tissue). Hypoglycemia can happen short or long term. The possible association with cancer such as breast cancer in observation studies is still debated. Read more...
No. None known after many years on the market. Some concerns about a weak and possibly indirect risk for some forms on cancer. The jury has not come back from break on that one yet... Read more...
Adverse effects. Short term: low blood sugar or weight gain if used improperly. Fda had investigated the possible long term cancer risk and recommended no change in Lantus (insulin glargine) labeling at this time due to weak evidence. Read more...

What is special about lantus (insulin glargine) insulin?

Basal insulin. 40% of the Insulin a pancreas makes is done constantly and the other 60% is done to respond to your carbohydrate ingestion(when you eat). Lantus (insulin glargine) is the first Insulin that was design to take care of that 40% because it is designed to work over 24 hrs without any peak in action minimizing low blood sugar reactions. Read more...

What should I do if I didn't take my once 24 hours lantus (insulin glargine) insulin?

Resuming it ASAP. Diabetes is a result of persistently high sugar over long period of time, but acutely it is much more dangerous to have too low sugar than high. So missing a dose or two of diabetic medicine is not detrimental, but should be kept to a minimum. I suggest resuming your medicine asap. Eat well, exercise regularly, take your meds as prescribed, and see doc regularly as advised. Good luck. Read more...

Could there be a reason to take lantus (insulin glargine) insulin with food?

No. Lantus (insulin glargine) is a basal insulin. It doesn't do anything for about 4 hours and then is level for about 24 hours. It should be taken at the same time every day, and you don't want to take food at the same time unless you also are taking an injection of quick acting insulin, such as before a meal. Read more...

Dlabetic&hypertensive, bmi31, on amarylm2 tab 2x3, novonorm2 1x3 and lantus (insulin glargine) insulin +3o min excercise.. ...A1c 9.7 please help!

You are high risk. For coronary artery disease, just based upon the very limited data you give. You should control your glucose until HGB alc is <7.0. Low carb weight loss, exercise, medication--you are doing all of that. I think you need more Insulin and perhaps metformin. You need opinion from and endocrinologist in order to control your blood sugar better, . Read more...
Your endocrinologist. Needs to adjust/ increase the dose of your medicine esp Insulin to attain good control of your sugar reflected in your a1c (ideally in the 6 or 7 range). A good diet & exercise regimen would help as well. Increase your water intake to maintain good kidney function. Annual or periodic ekg is a must have your annual eye check , lipid and kidney function monitored closely .Take care & god bless u! Read more...

Dlabetic&hypertensive, bmi31, on amarylm2 tab 2x3, novonorm2 1x3 and lantus (insulin glargine) insulin +3o min excercise.. ...A1c 9.7 please help!

High Hb a1c. You need to go to an endocrinologist (e) to see if your diet needs to be changed. The regimen of medicines you take to control your diabetes is clearly not working and this may be due to inadequate dosing or ingesting too many carbohydrates. If you reduce your bmi, there is a chance to control your glucose better. Get your glucose under control to avoid harmful complications of diabetes, see an e. Read more...

My glucose level high in spite of 60 u of lantus (insulin glargine) insulin 60u of novo rapid insulin 2000mg of metformin?

Reevaluate. You might need another agent and work with your dietician to formulate a doable eating plan as well as see your exercise specialist to develop a program for you. Also make sure the areas that you are injecting do not have scars, knots... Read more...

Iam diabetic since 2003 and stoped ameryl in 2007 to start lantus (insulin glargine) insulin then novo mix 30 in 2009 with metforal 850 what new pills now more effective?

There are a. variety of different medication regimens that can be effective, but you need to couple them to diet, exercise and weight loss. The most effective metformin dose is 1000 mg twice/day. Multiple doses of rapid acting Insulin before meals and a basal Insulin such as glargine at bedtime is better than mixed insulin. Other oral therapies and injectable glp-1 agonists need to be discussed with your docto. Read more...